Alert archive / Nevada / High Wind Warnings in 2024

High Wind Warning 6, NWS Elko, NV

May 3, 20245 counties in Nevada

NWS Elko, NV issued this high wind warning at May 3, 2024, 2:10 AM PDT for 5 counties in Nevada. It took effect at May 4, 2024, 8:00 AM PDT. It was in force for 18 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 3, 2024, 2:10 AM PDT (09:10 UTC)
In effect from
May 4, 2024, 8:00 AM PDT
Expired
May 5, 2024, 2:00 AM PDT
In force
18 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 12:00 PM PDTNON-TSTM WND GST 6319 N Mercury, NV58+ mph wind gusts were recorded between 1200 pm PDT and 1000 pm PDT. The peak gust measured during this period was 63 mph, which occurred at 1000 pm.
May 4, 5:26 PM PDTNON-TSTM WND GST 6210 Wnw Jiggs, NVMesonet station CRSN2 Crane Springs RAWS.
May 4, 5:46 PM PDTNON-TSTM WND GST 648 Ne Pequop Summit, NVMesonet station UR011 7.8 N Oasis (UPR) Station Elevation: 6025 ft.
May 4, 5:47 PM PDTNON-TSTM WND GST 6013 S White River Snotel, NVMesonet station CCRN2 Currant Creek RAWS Station Elevation: 5750 ft.
May 4, 6:30 PM PDTNON-TSTM WND GST 596 Nne Ryndon, NVMesonet station AS326 Coal Mine Canyon N7NNV CWOP Station Elevation: 5549 ft.
May 4, 7:18 PM PDTNON-TSTM WND GST 78Ely Airport, NVASOS station KELY Ely Airport ASOS Station Elevation: 6244 ft.
May 4, 7:25 PM PDTNON-TSTM WND GST 64Eureka Airport, NVAWOS station KP68 Eureka Airport ASOS Station Elevation: 5952 ft.
May 4, 7:27 PM PDTNON-TSTM WND GST 6111 Ene Lund, NVMesonet station CTLN2 Cattle Camp RAWS Station Elevation: 7024 ft.
May 4, 7:40 PM PDTNON-TSTM WND GST 59Ely Airport, NVMesonet station CMP25 Ely Airport (CEMP) Station Elevation: 6250 ft.
May 4, 7:41 PM PDTNON-TSTM WND GST 6019 Ese Contact, NVMesonet station RSCN2 Rock Spring Creek RAWS Station Elevation: 5427 ft.
May 4, 7:41 PM PDTNON-TSTM WND GST 6921 Ne Diamond Peak Snot, NVMesonet station ALLN2 Alligator Ridge RAWS Station Elevation: 6674 ft.
May 4, 8:00 PM PDTNON-TSTM WND GST 5814 Nw Mercury, NV58 mph wind gusts were recorded between 0800 pm PDT and 1030 pm PDT.
May 4, 8:32 PM PDTNON-TSTM WND GST 10911 Sse Blue Eagle Ranch, NVMesonet station TMBN2 Timber Mtn Station Elevation: 9000 ft.
May 4, 9:09 PM PDTNON-TSTM WND GST 628 Ene Clover Valley, NVMesonet station UR002 7.9 E Clover Valley (UPR) Station Elevation: 5686 ft.
May 4, 9:37 PM PDTNON-TSTM WND GST 643 Sw Mercury, NV58+ mph wind gusts were recorded between 0937 pm PDT and 1122 pm PDT. The peak gust measured during this time was 64 mph, which occurred at 1027 pm.
May 4, 10:03 PM PDTNON-TSTM WND GST 685 Sw Ruby Valley, NVMesonet station RBVN2 Ruby Valley RAWS Station Elevation: 6899 ft.
May 4, 10:11 PM PDTNON-TSTM WND GST 1012 Ene Wheeler Peak Snot, NVMesonet station MTHN2 Mather RAWS Station Elevation: 9268 ft.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2024-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2024-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WWUS75 KLKN 030910
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
210 AM PDT Fri May 3 2024

NVZ035-041-040015-
/O.UPG.KLKN.HW.A.0006.240504T1500Z-240505T0500Z/
/O.NEW.KLKN.HW.W.0006.240504T1500Z-240505T0900Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
210 AM PDT Fri May 3 2024

...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT
SUNDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...White Pine County and Northeastern Nye County.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles particularly along east-west routes. 
  Blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ037-040-040015-
/O.UPG.KLKN.HW.A.0006.240504T1500Z-240505T0500Z/
/O.NEW.KLKN.HW.W.0006.240504T1500Z-240505T0600Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
210 AM PDT Fri May 3 2024

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County.

* WHEN...From 8 AM to 11 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles particularly along east-west routes.
  Blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ034-040015-
/O.NEW.KLKN.HW.W.0006.240504T1500Z-240505T0900Z/
Ruby Mountains and East Humboldt Range-
210 AM PDT Fri May 3 2024

...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT
SUNDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles particularly along east-west routes.
  Blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-039-040015-
/O.NEW.KLKN.WI.Y.0015.240504T1500Z-240505T0900Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
210 AM PDT Fri May 3 2024

...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ038-040015-
/O.NEW.KLKN.WI.Y.0015.240504T1500Z-240505T0600Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
210 AM PDT Fri May 3 2024

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest Elko County.

* WHEN...From 8 AM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
5 follow-up statements
908 
WWUS75 KLKN 032047
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
147 PM PDT Fri May 3 2024

NVZ034-035-041-041200-
/O.CON.KLKN.HW.W.0006.240504T1500Z-240505T0900Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
147 PM PDT Fri May 3 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM
PDT SUNDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ037-040-041200-
/O.CON.KLKN.HW.W.0006.240504T1500Z-240505T0600Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
147 PM PDT Fri May 3 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
SATURDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County.

* WHEN...From 8 AM to 11 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-039-041200-
/O.CON.KLKN.WI.Y.0015.240504T1500Z-240505T0900Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
147 PM PDT Fri May 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ038-041200-
/O.CON.KLKN.WI.Y.0015.240504T1500Z-240505T0600Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
147 PM PDT Fri May 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest Elko County.

* WHEN...From 8 AM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
218 
WWUS75 KLKN 040937
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
237 AM PDT Sat May 4 2024

NVZ034-035-041-041745-
/O.CON.KLKN.HW.W.0006.240504T1500Z-240505T0900Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
237 AM PDT Sat May 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
2 AM PDT SUNDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 80 mph 
  expected. 

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ037-040-041745-
/O.CON.KLKN.HW.W.0006.240504T1500Z-240505T0600Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
237 AM PDT Sat May 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected. 

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County. 

* WHEN...From 8 AM to 11 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-039-041745-
/O.CON.KLKN.WI.Y.0015.240504T1500Z-240505T0900Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
237 AM PDT Sat May 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM
PDT SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected. 

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ038-041745-
/O.CON.KLKN.WI.Y.0015.240504T1500Z-240505T0600Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
237 AM PDT Sat May 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected. 

* WHERE...Southwest Elko County.

* WHEN...From 8 AM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
963 
WWUS75 KLKN 042103
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
203 PM PDT Sat May 4 2024

NVZ034-035-041-050900-
/O.CON.KLKN.HW.W.0006.000000T0000Z-240505T0900Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
203 PM PDT Sat May 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ037-040-050600-
/O.CON.KLKN.HW.W.0006.000000T0000Z-240505T0600Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
203 PM PDT Sat May 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County.

* WHEN...From 8 AM to 11 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-039-050900-
/O.CON.KLKN.WI.Y.0015.000000T0000Z-240505T0900Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
203 PM PDT Sat May 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ038-050600-
/O.CON.KLKN.WI.Y.0015.000000T0000Z-240505T0600Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
203 PM PDT Sat May 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest Elko County.

* WHEN...From 8 AM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
105 
WWUS75 KLKN 050559
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1059 PM PDT Sat May 4 2024

NVZ037-040-050700-
/O.EXP.KLKN.HW.W.0006.000000T0000Z-240505T0600Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
1059 PM PDT Sat May 4 2024

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have fallen below high wind warning and advisory criteria
will continue to decrease through tonight.

$$

NVZ038-050700-
/O.EXP.KLKN.WI.Y.0015.000000T0000Z-240505T0600Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
1059 PM PDT Sat May 4 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have fallen below high wind warning and advisory criteria
will continue to decrease through tonight.

$$

NVZ034-035-041-050900-
/O.CON.KLKN.HW.W.0006.000000T0000Z-240505T0900Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
1059 PM PDT Sat May 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Ruby Mountains and East Humboldt Range, White Pine 
  County and Northeastern Nye County.

* WHEN...Until 2 AM PDT Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-039-050900-
/O.CON.KLKN.WI.Y.0015.000000T0000Z-240505T0900Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
1059 PM PDT Sat May 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...Until 2 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
850 
WWUS75 KLKN 050857
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
157 AM PDT Sun May 5 2024

NVZ034-035-041-051000-
/O.EXP.KLKN.HW.W.0006.000000T0000Z-240505T0900Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
157 AM PDT Sun May 5 2024

...HIGH WIND WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

Winds have fallen below high wind warning and advisory criteria.
However, elevated winds from the west-northwest at 15-25 mph with
gusts to 35 mph are expected for Sunday.

$$

NVZ033-039-051000-
/O.EXP.KLKN.WI.Y.0015.000000T0000Z-240505T0900Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
157 AM PDT Sun May 5 2024

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

Winds have fallen below high wind warning and advisory criteria.
However, elevated winds from the west-northwest at 15-25 mph with
gusts to 35 mph are expected for Sunday.

$$

For more information from the National Weather Service visit
https://weather.gov/lkn

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at May 2, 12:54 PM PDT, 13 hours 16 minutes earlier.

Area forecast discussion, May 2, 12:54 PM PDT, 13 hours 16 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1254 PM PDT Thu May 2 2024

.SYNOPSIS...A weather disturbance will bring gusty west winds to
the area along with rain and snow showers to far northern Nevada
today. Dry conditions return tomorrow but a significant weather
change is coming up for the weekend. A strong low pressure system
will approach the state Saturday bringing strong south winds to
much of area along with increasing cloud and shower coverage
across northwestern Nevada. Much colder daytime temperatures in
the 40s and widespread rain and snow will move into the state
Sunday. Chances of rain and snow remain across much of northern
Nevada next week with slowly moderating temperatures.

&&

.SHORT TERM... Tonight through Friday night. Light, isolated to
scattered showers are moving across the northern sections of
Nevada, north of I-80. Remote observation platforms are showing
amounts of less than 0.05 inches at this time. Look for these
showers to move east through the day. In addition, a stray
lightning strike or two is possible along the Idaho border during
the afternoon. Look for the showers to diminish during the evening
hours from west to east. Overnight lows will be in the 20s and
30s.

For Friday and Friday night, a shortwave ridge will shift over the
forecast area. This will bring dry and warm conditions to the
area. Readings will be in the 60s and 70s and winds will be rather
light with occasional gusts to 20 mph. A potent upper level low
pressure system will dive to the southeast late Friday night.
Clouds will be on the increase though no precipitation is expected
during the overnight. Winds will remain light with overnight lows
in the 30s and 40s.

.LONG TERM...Saturday through next Thursday

A strong low pressure system will approach the state Saturday,
bringing strong south winds along with increasing cloud and
precipitation. Wind gusts to 50 mph are possible across central
Nevada with wind gusts to 35 mph in northern Nevada. The low is
expected to move across the forecast area Saturday night through
Monday. Snow levels start out 8500-9000 feet before lowering to
about 4500-5000 feet by Sunday morning. Light snow showers are
possible in the valley locations with some of the locations in
central Nevada receiving one to three inches along US Highway 50.
The mountain ranges above 6500 feet could see up to 5 to 8 inches
of snow through Sunday.

Highs Sunday and Monday will be in the 40s and 50s, with lows in
the 20s and 30s. Northwest flow continues early next week with
light showers over the region. Highs will be in the 50s and 60s
with lows in the 20s and 30s. Winds will be breezy to locally
windy each afternoon with gusts of 30 to 40 mph in the windier
locales.

&&

.AVIATION...Increasing clouds with VCSH possible today at the
northern terminals. Otherwise, VFR conditions expected for all
terminals over the next 24 hour period. Gusty, W-NW winds expected
to diminish around 03Z Fri.

KWMC is AMD not SKED due to communication issue.

&&

.HYDROLOGY...Elevated flows continue across several streams,
creeks, and rivers throughout northern and central Nevada due to
seasonal snow melt. Colder temperatures, mostly in the upper 20s,
are expected tonight inhibiting rapid rapid high elevation snow
melt. A weather disturbance will bring a few showers to
northeastern Nevada today but only a few hundredths of an inch is
expected across the Jarbidge area.

The Humboldt River at Battle Mountain has fallen just below minor
flood stage and is forecast remain in action stage for the next
several days.

The Humboldt River at Comus continues to slowly rise and is now in
minor flood stage and is expected to remain within minor flood
stage.

The Owyhee River near Wildhorse is currently in action stage and
is forecast to gradually fall over the next several days, but
remain in action stage.

The Owyhee River near Mountain City has fallen below minor flood
stage and is expected to gradually fall further through this
week, but remain in action stage.

&&

.LKN Watches/Warnings/Advisories...
High Wind Watch from Saturday morning through Saturday evening
Northeastern Nye County...Northwestern Nye County...Southern
Lander County and Southern Eureka County...White Pine County.

&&

86/90/90

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:10 AM PDTWind AdvisoryLKNElko48 hr
May 3, 1:47 PM PDTWinter Weather AdvisoryLKNElko, White Pine66 hr

Nearby

High Wind Warnings in Nevada, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.